| Model Number |
IMPELLA 5.0 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Cardiovascular Dysfunction/Insufficiency (4445)
| Date of Event |
07/07/2021
Type of Reportable Event
Death
Event or Problem Description
The user facility reported a patient with post cardiotomy cardiogenic shock / low cardiac output syndrome was going to be on an impella 5.0 for mechanical circulatory support.It was reported that the impella 5.0 was unable to be fully utilized, the patient's axillary was too small for the delivery of the 5.0 device.The physician decided to remove the device and replace it with an impella cp.The exchange resulted in loss of mechanical circulatory support to the patient at a critical time.The patient expired the next day; care was withdrawn.Although more likely the patient expired as a result of the cardiac event, the issue with the impella 5.0 device cannot be excluded as a contributing factor in the overall outcome for this event.
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.